Texas, 2025

Tornadoes and Hail in Texas, October 28, 2025

October 28, 2025 · NWS SHV · 8 events in 6 counties and zones

A large upper level trough dropped southeast across the Plains and into the Four State Region during the afternoon and evening hours of October 28th, reinforcing a strong cold front southeast into Northeast Texas, Southwest Arkansas, and North Louisiana during the evening and overnight hours. A very warm, moist, and unstable air mass developed ahead of the front during the afternoon, within a…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$265,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A large upper level trough dropped southeast across the Plains and into the Four State Region during the afternoon and evening hours of October 28th, reinforcing a strong cold front southeast into Northeast Texas, Southwest Arkansas, and North Louisiana during the evening and overnight hours. A very warm, moist, and unstable air mass developed ahead of the front during the afternoon, within a zone of strong wind shear ahead of the approaching trough. Strong forcing ahead of the trough and along a warm front contributed to the development of scattered severe thunderstorms across portions of East Texas and North Louisiana along and south of the I-20 corridor. Two isolated tornadoes briefly touched down across Northern Smith County near Lindale and along the Gregg/Rusk County line in the city of Kilgore, with additional instances of damaging winds observed as well before the storms shifted into Northwest Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 28, 12:41 PM CST, 31 minutes earlier. Its key messages:

  • Issued at 1235 PM CDT Tue Oct 28 2025
  • Rain returns to the area today ahead and along a cold front. Can't rule out an isolated strong to severe thunderstorm with this system.
  • A Wind Advisory is now in effect from 10PM tonight through 7PM Wednesday. Expect gusty winds near 20 mph, with gusts up to 35 mph.
  • The coolest airmass of the Fall season will move into the region behind the front, with dry and cool conditions continuing through the remainder of the week.
Area forecast discussion, Oct 28, 12:41 PM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
141 PM CDT Tue Oct 28 2025

...New DISCUSSION, AVIATION, SPOTTER INFORMATION STATEMENT...

.KEY MESSAGES...
Issued at 1235 PM CDT Tue Oct 28 2025

 - Rain returns to the area today ahead and along a cold front.
   Can't rule out an isolated strong to severe thunderstorm with
   this system.

 - A Wind Advisory is now in effect from 10PM tonight through 7PM
   Wednesday. Expect gusty winds near 20 mph, with gusts up to 35
   mph.

 - The coolest airmass of the Fall season will move into the
   region behind the front, with dry and cool conditions
   continuing through the remainder of the week.

&&

.DISCUSSION...
Issued at 1235 PM CDT Tue Oct 28 2025

A long-wave trough continues to dive southward across the Plains,
driving a cold front towards our region. Ahead of the front, a weak
short-wave disturbance has kicked off light rain showers across
our northern zones throughout the morning hours today. That
front is now located just east of the DFW metro area, and should
move into our forecast zones over the next hour or two. Short-term
progs continue to suggest a broken line of showers and
thunderstorms will rapidly develop just ahead of the front once in
moves into our area. These individual cells within the broken line
are expected to intensify across portions of East Texas as it they
get closer to the Louisiana border. We should see ML-CAPE values
approaching 2000 J/kg across portions of East Texas and adjacent
North & Central Louisiana, along with decent mid-level lapse
rates and good shear profiles. This has prompted The Storm
Prediction Center to increase to a Slight Risk for the previously
mentioned areas this afternoon. The primary risk will be large
hail, and possibly a tornado or two.

Behind the front, strong northwesterly winds will bring in our
coldest airmass of the Fall season. Highs on Wednesday will range
from the upper 50s in our northern zones, to the mid 60s in our
southern areas. A Wind Advisory has been issued areawide from 10PM
tonight through 7PM Wednesday, as we will see sustained northwesterly
winds near 20 mph, with gusts up to 35 mph. There is a chance
that the extreme northern sections of our SE Oklahoma and
Southwest Arkansas zones could see some light rain on Wednesday,
as the aforementioned trough closes off across the Lower
Mississippi Valley, sending some wrap around moisture and cloud
cover back over the area.

Winds should diminish as high pressure builds into the region
during the remainder of the work week. Expect mostly clear skies
and light winds, with morning lows dropping into the low to mid
40s on Thursday morning, and upper 30s to lower 40s on Halloween morning.
By Saturday, upper ridging will build across the SW CONUS, putting
our region in a deep northwesterly flow pattern aloft. Long-term
progs are suggesting a potent disturbance will move into the area
along the flow late Saturday into Sunday morning, bringing
another chance of rain to portions of the region. A cool front
will move into the area in wake of the disturbance, bringing a
return in dry conditions by the start of next week /20/

&&

.AVIATION...
(18Z TAFS)
Issued at 1235 PM CDT Tue Oct 28 2025

For the 28/18z TAFs...Persistant MVFR/IFR ceilings remain at several
sites at the top of the period. Showers and thunderstorms could
begin to impact KTYR and KTXK soon after 18z, with other sites
seeing impacts over the following several hours. As the cold front
moves to the southeast, areas behind the front will see a
northwesterly wind shift and an uptick in surface wind speeds.
Western sites could see 20+ kt winds with gusts of 30 kt possible
through the end of the period. Clouds will slowly clear out for many
sites overnight tonight and creep back in from the northeast by
midday tomorrow. /57/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1235 PM CDT Tue Oct 28 2025

Limited spotter activation may be requested this afternoon across
portions of East Texas, North & Central Louisiana, and South-
Central Arkansas. Even if activation is not locally requested,
any reports of hazardous weather to the National Weather Service
are appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  51  62  48  66 /  10   0   0   0
MLU  49  60  48  65 /  70  10   0   0
DEQ  44  55  41  63 /  10  10   0   0
TXK  48  59  45  65 /  10   0   0   0
ELD  46  57  42  63 /  60  10   0   0
TYR  49  61  44  64 /   0   0   0   0
GGG  48  62  43  65 /   0   0   0   0
LFK  49  65  45  68 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 10 PM this evening to 7 PM CDT Wednesday for
     ARZ050-051-059>061-070>073.

LA...Wind Advisory from 10 PM this evening to 7 PM CDT Wednesday for
     LAZ001>006-010>014-017>022.

OK...Wind Advisory from 10 PM this evening to 7 PM CDT Wednesday for
     OKZ077.

TX...Wind Advisory from 10 PM this evening to 7 PM CDT Wednesday for
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

DISCUSSION...20
AVIATION...57

In the hours before

Special weather statement, Oct 28, 12:48 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
148 PM CDT Tue Oct 28 2025

TXZ124-281915-
Wood TX-
148 PM CDT Tue Oct 28 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WOOD COUNTY UNTIL 215
PM CDT...

At 148 PM CDT, Doppler radar was tracking a strong thunderstorm over
Golden, or 8 miles northwest of Mineola, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mineola, Quitman, Hainesville, Golden, Hoard, Forest Hill and Alba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3280 9565 3286 9562 3282 9526 3260 9537
      3272 9564
TIME...MOT...LOC 1847Z 288DEG 24KT 3277 9556

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

57
Special weather statement, Oct 28, 1:02 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
202 PM CDT Tue Oct 28 2025

TXZ149-152-281930-
Nacogdoches TX-Cherokee TX-
202 PM CDT Tue Oct 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NACOGDOCHES AND
EAST CENTRAL CHEROKEE COUNTIES UNTIL 230 PM CDT...

At 202 PM CDT, Doppler radar was tracking a strong thunderstorm over
Douglass, or 12 miles west of Nacogdoches, moving east at 40 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Nacogdoches, Douglass, Appleby and Linwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3155 9496 3167 9501 3180 9460 3158 9450
TIME...MOT...LOC 1902Z 257DEG 34KT 3163 9486

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

57

The radar

The Shreveport radar (KSHV), 147 km away, was scanning. The volume nearest the first event began at 19:12 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 tornado, 1 hail. Local standard time, as filed.

Tornado, Smith

When
October 28, 1:12 PM CST to 1:27 PM CST
Where
Smith County, 2.89 mi N of Lindale to 4.06 mi WNW of Red Spgs
Rating
EF1
Path length
4.41 mi
Path width
137 yd
Property damage
$125,000
Reported by
NWS Storm Survey
Coordinates
32.561, -95.408

An EF-1 tornado with estimated maximum winds near 100 mph touched down from a weak, shallow supercell northeast of Lindale. The tornado first touched down along CR 4114 northeast of Macs Creek Lake, snapping large tree limbs. It moved east, crossing FM 1804 (Hoard Road) where it caused significant loss of shingles from a single family residence. The tornado then moved east-southeast through a wooded area and snapped more large tree limbs as it crossed CR 452. Here, a doublewide manufactured home also sustained some minor roof damage. The tornado then intensified with the damage more concentrated as it crossed CR 4129 and CR 4106, where several trees were snapped and uprooted in this area. At the intersection of CR 4106 and CR 4128, a single family residence suffered significant loss of shingles and the collapse of a brick facade on the east side of the home. However, the wooden walls and frame remained solidly standing. Just south of the intersection of CR 4126 and CR 4128, numerous pine trees were snapped, and a couple of large hardwood trees were uprooted. One house on the farm sustained major damage to its roof, with a nearby outbuilding losing most of its metal roof panels, and those that remained attached to the wooden frame showed significant twisting. The family on the farm told the survey team that they witnessed one of their flatbed trailers being lofted into the air above treetop level when the tornado struck. The tornado then turned southeast and removed half the roof from a wood-and-metal home. A couple of hardwood trees were also uprooted on this property. The tornado continued southeast, snapping a couple more pine trees, and caused some minor shingle damage to a single family home along CR 4104 before lifting.

Thunderstorm Wind, Nacogdoches

When
October 28, 1:40 PM CST
Where
Nacogdoches County, 2.8 mi ESE of Bonita Jct
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
31.631, -94.628

A picture was posted to social media of large snapped tree limbs at a residence on the northeast side of Nacogdoches.

Hail, Nacogdoches

When
October 28, 1:45 PM CST
Where
Nacogdoches County, 2.64 mi NNW of Oak Ridge
Measured
0.88 in hail
Reported by
Social Media
Coordinates
31.606, -94.565

A picture was posted to social media of nickel size hail that fell just east of Nacogdoches.

Tornado, Gregg

When
October 28, 2:22 PM CST to 2:28 PM CST
Where
Gregg County, 2.08 mi WSW of Kilgore to 0.69 mi SSE of Kilgore
Rating
EF1
Path length
2.2 mi
Path width
169 yd
Continued into
Rusk, Tx (SHV)
Property damage
$115,000
Reported by
NWS Storm Survey
Coordinates
32.373, -94.915

An EF-1 tornado with estimated maximum winds near 94 mph touched down along CR 1122 in Southern Gregg County, just east of FM 2012 west of Kilgore, where a few trees were snapped and uprooted. A doublewide manufactured home lost most of its metal skirting and sustained the loss of about half of its roof and porch covering. The tornado continued east and caused significant roof damage to a second doublewide manufactured home. As the tornado entered the city of Kilgore, two businesses along Industrial Blvd lost most of their roofs. The tornado then tracked across Commerce Street at the Harris Street Park, where multiple trees were snapped and uprooted, and dugouts were damaged at Driller Park. The tornado then took a slight southeast turn, crossing into Northern Rusk County.

Tornado, Rusk

When
October 28, 2:28 PM CST to 2:29 PM CST
Where
Rusk County, 0.69 mi SSE of Kilgore to 0.84 mi SE of Kilgore
Rating
EF1
Path length
0.33 mi
Path width
169 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
32.370, -94.877

The is a continuation of the Southern Gregg County EF-1 tornado. This tornado remained EF-1 in strength with estimated maximum winds near 94 mph as it exited Harris Street Park in Kilgore, and entered a residential area when it crossed Florence and Monroe Streets. Most of the damage in this area consisted of snapped and uprooted trees which damaged a few homes. Other homes sustained minor shingle loss. The tornado generally followed Monroe Street while crossing Martin, South, and Simmons Streets before lifting near the intersection of Hunter Street and Broadway Blvd.

Thunderstorm Wind, Rusk

When
October 28, 2:57 PM CST
Where
Rusk County, 3.24 mi SSW of Pinehill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.061, -94.630

Large tree limbs were snapped on CR 366 east of FM 1798.

Thunderstorm Wind, San Augustine

When
October 28, 3:47 PM CST
Where
San Augustine County, 2.64 mi W of Denning
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.497, -94.295

Trees were blown down on FM 1196 just south of Highway 21 east of Chireno.

Thunderstorm Wind, Panola

When
October 28, 3:51 PM CST
Where
Panola County, 0.53 mi W of Deadwood
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.131, -94.139

A tree was blown down near the intersection of FM 2517 and FM 31 in the Deadwood community.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyThe tornado archive for Texas, 2025Warnings in Texas, October 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1294927, 1294928, 1294929, 1294930, 1294931, 1294932, 1294933, 1294934.